MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H7493932800180
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial healthcare facility - (b)(6).G4: premarket / 510(k) #: k160514, k222568.
 
Event or Problem Description
It was reported that the guidewire entanglement occurred.The target lesion was located in the superficial femoral artery (sfa).An opticross 18 was advanced over a non-boston scientific 018 guidewire, and images were taken in the sfa and inside the stent in the sfa.While imaging, the catheter became wrapped around the guidewire during advancement.As a result, the guidewire and ivus catheter had to be withdrawn due to entanglement.The procedure was completed using with another non-boston scientific guidewire and another of the same opticross device.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial healthcare facility - (b)(6).G4: premarket / 510(k) #: k160514, k222568.The device was returned for analysis.Upon overall visual inspection, it was identified that a guidewire was lodged within the device.A twist was observed in the imaging window assembly, and both the guidewire exit port and the tip were found to be damaged (deformed/lifted).Based on the evidence collected, the as reported code "guidewire entanglement" is confirmed.The damage to the exit port and tip, along with the twist in the imaging window assembly discovered during product analysis, likely contributed to the reported issue.

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela MA
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21424978
Report Number2124215-2025-08157
Device Sequence Number7764369
Product Code OBJ
UDI-Device Identifier08714729904366
UDI-Public(01)08714729904366(17)250525(10)31697329
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2025
Device Model NumberH7493932800180
Device Catalogue NumberH7493932800180
Device Lot Number0031697329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: GLADIUS 018; GUIDEWIRE: GLADIUS 018
Patient SexUnknown